Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 14, NWS Blacksburg, VA

October 6, 200927 counties in Virginia; 5 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Oct 6, 2009, 9:53 PM EDT for 27 counties in Virginia; 5 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Oct 7, 2009, 4:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 9:53 PM EDT (01:53 UTC)
In effect from
Oct 7, 2009, 4:00 AM EDT
Expired
Oct 7, 2009, 4:00 PM EDT
In force
12 hr
Issued by
NWS Blacksburg, VA
All 35 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 070153
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT TUE OCT 6 2009

...BECOMING WINDY BY MORNING...

.A COLD FRONT MOVING QUICKLY THROUGH THE AREA EARLY WEDNESDAY
MORNING WILL LEAD IN STRONG NORTHWEST WINDS THROUGH THE AFTERNOON.

NCZ001-018-VAZ007-009>012-015-018>020-WVZ042>045-071000-
/O.NEW.KRNK.WI.Y.0014.091007T0800Z-091007T2000Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
953 PM EDT TUE OCT 6 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY. 

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ002-003-019-VAZ013-014-016-017-022>024-032>035-071000-
/O.NEW.KRNK.WI.Y.0014.091007T1000Z-091007T2000Z/
ALLEGHANY NC-SURRY-WILKES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...
PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
953 PM EDT TUE OCT 6 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT WEDNESDAY. 

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AMS
3 follow-up statements
000 
WWUS71 KRNK 070906
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 AM EDT WED OCT 7 2009

...BECOMING WINDY BY MORNING...

.A COLD FRONT MOVING QUICKLY THROUGH THE AREA EARLY WEDNESDAY
MORNING WILL USHER IN STRONG NORTHWEST WINDS THROUGH THE AFTERNOON.

NCZ002-003-019-VAZ013-014-016-017-022>024-032>035-071715-
/O.EXT.KRNK.WI.Y.0014.091007T0906Z-091007T2000Z/
ALLEGHANY NC-SURRY-WILKES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...
PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
506 AM EDT WED OCT 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45
MPH...MAINLY ALONG THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ001-018-VAZ007-009>012-015-018>020-WVZ042>045-071715-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-091007T2000Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
506 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45
MPH...MAINLY ALONG THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 070909
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 AM EDT WED OCT 7 2009

...GUSTY WINDS TODAY...

.A COLD FRONT MOVING QUICKLY THROUGH THE AREA EARLY THIS MORNING WILL
USHER IN STRONG NORTHWEST WINDS THROUGH THE AFTERNOON.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
071715-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-091007T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
509 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH...
MAINLY ALONG THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 071522
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 AM EDT WED OCT 7 2009

...GUSTY WINDS THIS AFTERNOON...

.A COLD FRONT HAS MOVED THROUGH THE AREA. STRONG WEST TO NORTHWEST
WINDS HAVE DEVELOPED BEHIND THE FRONT AND WILL PERSIST THROUGH
THE AFTERNOON.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
072000-
/O.CON.KRNK.WI.Y.0014.000000T0000Z-091007T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
1122 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON
FOR AREAS ALONG AND WEST OF THE BLUE RIDGE...INCLUDING SOUTHEAST
WEST VIRGINIA AND THE MOUNTAINS OF NORTHWEST CAROLINA.

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH...
THE STRONGEST WIND GUSTS OCCURRING MAINLY ALONG THE MOUNTAIN RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 6, 7:40 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 6, 7:40 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE OCT 6 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST OUT OF THE UPPER PLAINS TONIGHT...REACHING
NEW ENGLAND ON WEDNESDAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL SWEEP SOUTHEAST THROUGH THE MID ATLANTIC STATES LATE TONIGHT
INTO EARLY WEDNESDAY MORNING...ACCOMPANIED BY SCATTERED SHOWERS...MAINLY
IN THE MOUNTAINS. DRY WEATHER WILL RETURN TO THE AREA BY WEDNESDAY
AFTERNOON AND LINGER THROUGH AT LEAST THURSDAY NIGHT BEFORE
ANOTHER COLD FRONT APPROACHES THE AREA FROM THE WEST AND BRINGS AN
INCREASING THREAT OF SHOWERS ON FRIDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
CLUSTER OF SHOWERS AN ISOLATED THUNDERSTORMS OVER KENTUCKY AND
TENNESSEE WAS MOVING EAST AT 40 KNOTS. HAVE INCREASED PROBABILITY
OF PRECIPITATION IN THE SOUTHWEST TO ACCOUNT FOR THESE RADAR
TRENDS. MSAS WAS SHOWING LIFTED INDEX VALUES AROUND ZERO ALONG THE
NC/TN LINE SO HAVE SPED UP THE TIMING OF BRINGING ISOLATED THUNDER
IN FOR THIS EVENING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A COLD FRONT WILL MARCH EAST THROUGH CWA WEDNESDAY. LEANED THE POPS
AND WEATHER TOWARDS THE GFS. DEEP WESTERLY FLOW AHEAD OF THE FRONT
WITH DOWNSLOPING FLOW MAY DRY UP THE PRECIP AS IT MOVES EAST. KEPT
THE WIDE RANGE OF HIGH TEMPERATURES WEDNESDAY WITH MID 50S IN
UPSLOPE CLOUDS AND COLD AIR ADVECTION BEHIND THE FRONT IN THE WEST
TO NEAR 80 DEGREES WITH DOWNSLOPING FLOW EAST OF THE BLUE RIDGE.
IN GENERAL 850 MB WINDS OF 30 TO 40 MPH WILL RESULT IN RIDGE TOPS
GUSTS OF UP TO 40 MPH...WITH 20 TO 30 POSSIBLE ELSEWHERE. WINDS
SHOULD REMAIN UNDER WIND ADVISORY CRITERIA.

COLD DRY AIR AND SUBSIDENCE WILL MOVE INTO THE COUNTY WARNING
AREA IN THE WAKE OF THE FRONT WEDNESDAY NIGHT INTO THURSDAY AS
HIGH PRESSURE BUILDS OVER THE REGION. WIND GUSTS ALONG RIDGES WILL
LINGER THROUGH MUCH OF THE NIGHT AS 850 FLOW REMAINS IN THE 20-30
MPH RANGE HOWEVER WITH SURFACE HIGH EDGING IN BY THURSDAY
MORNING...CLEARING SKIES AND DECOUPLING IN THE VALLEYS WILL RESULT
IN QUICKLY DIMINISHING WINDS...NEARLY CALM BY DAWN...WHICH WILL
ALLOW LOW TEMPERATURES TO RANGE FROM THE UPPER 30S TO THE MID 40S
FROM WEST TO EAST ACROSS THE FORECAST AREA.

MODELS SUGGEST A STRONGER COLD FRONT APPROACHING THE REGION FROM THE
WEST FRIDAY WITH A SOUTHWESTERLY FLOW AND BETTER DYNAMICS AHEAD OF
THE FRONT. MAINTAINED CHANCE POPS ACROSS THE WESTERN ZONES WITH A
SLIGHT CHANCE OF THUNDER ALONG AND THE WESTERN EDGE OF THE COUNTY
WARNING AREA. INCREASED SOUTHWEST WINDS AND GUSTS AHEAD OF THE FRONT
FRIDAY.

AS SOUTHERLY FLOW PUSHES WARMER AIR INTO THE AREA...HIGH
TEMPERATURES FRIDAY WILL MODERATE INTO THE MID TO UPPER 70S WITH
LOWER 80S POSSIBLE IN SOUTHSIDE VIRGINIA TO NORTHERN PIEDMONT OF
NORTH CAROLINA. INCREASED DEW POINT TEMPERATURES AS WELL WITH STRONG
SOUTHWEST FLOW.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LONG RANGE MODELS PROVIDING SLIGHTLY DIFFERING SOLUTIONS FOR THE
WEEKEND...MAINLY TIMING ISSUES. THE 12Z GFS BRINGS A FRONT THOUGH
THE AREA FRIDAY NIGHT WITH THE BEST OPPORTUNITY OF SHOWERS WEST OF
THE MTNS THEN QUICKLY DRYS THINGS OUT FOR SATURDAY...THE FLOW
REMAINING PROGRESSIVE. THE ECMWF IS ABOUT 12 HOURS SLOWER. FOR
NOW WILL GO WITH A MODEL BLEND...BRINGING SHOWER THREAT INTO THE
CWA FRIDAY NIGHT WITH A LINGERING THREAT SATURDAY.

BOTH MODELS STALL THE FRONT TO OUR SOUTHEAST SUNDAY...LOW
PRESSURE RIPPLING NORTHEAST ALONG THE FRONT SUNDAY NIGHT INTO
MONDAY. ATTM IT APPEARS THE BULK OF THE QPF WILL REMAIN SOUTHEAST
OF THE CWA...BUT WILL MAINTAIN AT LEAST CHC POPS...ESP SOUTHEAST
CWA WHICH WILL BE CLOSER TO THIS FEATURE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SUBSTANTIAL AREA OF RAIN MOVED INTO THE SW PART OF THE FORECAST
AREA AROUND 22-23Z NEAR KBLF. SINCE THAT TIME IT HAS RACED
EASTWARD AND HAS TRENDED TOWARD LESS COVERAGE. ANTICIAPATING THAT
TREND TO CONTINUE AS WESTERLY FLOW EAST OF THE BLUE RIDGE
DOWNSLOPES AND HELPS TO ERODE THE PRECIP. NEXT NOTABLE AREA OF
SHOWERS TO IMPACT THE AREA STILL HAS A 09-12Z ARRIVAL TIME WITH IT
IN ASSOCIATION WITH THE PASSING COLD FRONT. UNTIL THAT TIME...MUCH
OF THE AREA WILL REMAIN IN IFR-MVFR CIGS WITH VSBYS FALLING INTO
THE MVFR RANGE. POST COLD FRONT...LOOK FOR RAPID IMPROVEMENT TO
VFR IN ALL LOCATIONS AFTER ABOUT 12-15Z WITH WINDS BECOMING W-NW
WITH GUSTS AROUND 30 TO 40 KTS POSSIBLE AT HIGHER ELEVATIONS. HAVE
KEPT GUSTS AT THE TERMINALS IN THE 25-30 KT RANGE. WIND SPEEDS AND
GUSTS WILL BEGIN TO WANE BY 22-23Z ON WEDNESDAY.

SURFACE RIDGE BUILDING EAST INTO THE AREA SHOULD ASSURE THAT VFR
CONDITIONS PREVAIL FOR WEDNESDAY UNTIL AT LEAST FRIDAY MORNING...
WHEN APPROACH OF NEXT COLD FRONT MAY BRING A MORE WIDESPREAD
THREAT OF RAINFALL AND MVFR TO IFR RESTRICTIONS BY FRIDAY
AFTERNOON.

&&

.FIRE WEATHER...
CLOUD COVER AND HIGH RH WILL KEEP THINGS PRETTY MOIST THROUGH
WEDNESDAY MORNING. STRONG FRONTAL PASSAGE EARLY WEDNESDAY WILL
BRING A BLAST OF DRYING WIND FOR WEDNESDAY AFTERNOON. AS A RESULT
LOOK FOR EXCELLENT DRYING CONDITIONS TO DEVELOP FOR THE AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...AMS
SHORT TERM...KK/REB/SK
LONG TERM...PM
AVIATION...DS/KK
FIRE WEATHER...
Hazardous weather outlook, Oct 6, 12:00 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 PM EDT TUE OCT 6 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-071600-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1200 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.